Quasiconformal mappings and exponentially integrable functions

Volume 203 / 2011

Fernando Farroni, Raffaella Giova Studia Mathematica 203 (2011), 195-203 MSC: Primary 30C62, 46E30; Secondary 47B33. DOI: 10.4064/sm203-2-5


We prove that a $K$-quasiconformal mapping $f:\mathbb R^2\rightarrow\mathbb R^2$ which maps the unit disk $\mathbb D$ onto itself preserves the space ${\rm EXP}(\mathbb D)$ of exponentially integrable functions over $\mathbb D$, in the sense that $u \in {\rm EXP}(\mathbb D)$ if and only if $u \circ f^{-1} \in {\rm EXP}(\mathbb D)$. Moreover, if $f$ is assumed to be conformal outside the unit disk and principal, we provide the estimate $$ \frac 1{1+K\log K}\le \frac{\|u \circ f^{-1}\|_{{\rm EXP}(\mathbb D)}}{\|u\|_{\rm{EXP}(\mathbb D)} } \le 1+K\log K $$ for every $ u \in {\rm EXP}(\mathbb{D})$. Similarly, we consider the distance from $L^\infty$ in $\rm EXP$ and we prove that if $f:{\mit\Omega} \rightarrow {\mit\Omega}^\prime$ is a $K$-quasiconformal mapping and $G \subset \subset \mit\Omega$, then $$ \frac 1 K \le \frac{{\rm dist}_{{\rm EXP}(f(G))} (u \circ f^{-1},L^\infty(f(G)))}{ {\rm dist}_{{\rm EXP}(f(G))} (u,L^\infty(G ))}\le K $$ for every $ u \in{\rm EXP}(\mathbb G)$. We also prove that the last estimate is sharp, in the sense that there exist a quasiconformal mapping $f:\mathbb D \rightarrow \mathbb D$, a domain $G \subset \subset \mathbb D$ and a function $u\in {\rm EXP}(G)$ such that $$ {\rm dist}_{{\rm EXP}(f(G))} (u \circ f^{-1},L^\infty(f(G)))= K\,{\rm dist}_{{\rm EXP}(f(G))} (u,L^\infty(G )). $$


  • Fernando FarroniDipartimento di Matematica e Applicazioni “R. Caccioppoli”
    Università degli Studi di Napoli Federico II
    Via Cintia
    80126 Napoli, Italy
  • Raffaella GiovaDipartimento di Statistica e Matematica
    per la Ricerca Economica
    Università degli Studi di Napoli Parthenope
    Via Medina, 40
    80133 Napoli, Italy

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image